Faculty of Economics and Business Administration Publications Database

Solution of Finite-Horizon Multivariate Linear Rational Expectations Models and Sparse Linear Systems

Selected
Authors:
Pesaran, M. Hashem
Source:
Volume: 24
Number: 3
Pages: 325 - 346
Month: March
ISSN-Print: 0165-1889
Link External Source: Online Version
Year: 2000
Keywords: Multivariate Linear Rational Expectations Models; Sparse Linear Systems
Abstract: This paper presents efficient methods for the solution of finite-horizon multivariate linear rational expectations (MLRE) models, linking the solution of such models to the problem of solving sparselinear equation systems with a block-tridiagonal coefficient matrix structure. Two numerical schemes for the solution of this type of equation systems are discussed, and it is shown how these procedures can be adapted to efficiently solve finite-horizon MLRE models. As the two numerical schemes are fully recursive and only involve elementary matrix operations, they are also straightforward to implement. The numerical schemes are illustrated by applying them to a finite-horizon adjustment cost problem of expenditure shares under adding-up constraints, and to a finite-horizonlinear-quadratic optimal control problem.
back